I have been taking Fincar (generic finasteride) for a little over a week. I noticed two things…a slight pressure feeling on both of my testicles, and a sudden shedding that happened today (there were like 20 hairs at once on my hand when I shampooed.) I’m kind of thinking about stopping, and I wanted to know what I should expect. I’ve read that once people stop, you can have a massive shed. Did taking the drug for 10 days even do anything? Am I going to have another shed on top of the one I just had?
Finasteride is a great drug for treating genetically induced hair loss, but if you were on it for just one week and stopped, there is no risk of loss. Twenty hairs is not a big deal (for example, you could’ve had some product in your hair that kept hairs from falling out through the day — totally normal) and you are probably overreacting.
Testicular symptoms do occur in a very small number of patients, and you should see your doctor if you’re experiencing pressure in your groin.